Eslicarbazepine Induced Stevens-Johnson Syndrome: A Rare Case Report VD01-VD03
Dr. Robin Victor,
Ladpur, Raipur Road, Dehradun-248001, Uttarakhand, India.
Stevens-Johnson Syndrome (SJS) is a rare severe cutaneous disease which may be fatal at times. One of the important aetiology of SJS is drug induced commonly due to drugs like carbamazepine, allopurinol, penicillin, sulfa drugs, ibuprofen, sodium valproate, phenytoin and lamotrigine etc. The objective of this article was to report a rare case of SJS/Toxic Epidermal Necrolysis (TEN) secondary to Eslicarbazepine administration in 28-year-old male who presented with chief complaints of fever, macular rashes over various body parts, difficulty in speaking and swallowing and painful ulceration of lips and tongue. The peculiarity about this case is that although cutaneous reactions have been reported in the past with carbamazepine group of drugs, the eruptions always occur within 4-5 days of drug administration when the drug has reached its steady state plasma concentration. Here the rashes started after two and a half weeks of starting the drug. Moreover, even on stopping Eslicarbazepine after admission to the hospital and initiation of treatment, new rashes continued to occur. Patient was managed with a combination of antihistamines, antibiotics, steroid and antipsychotics drugs to which he responded and was discharged after three weeks of admission and asked for regular follow-up. Hence healthcare professionals should be vigilant regarding the prescription of various drugs and prompt recognition and diagnosis of SJS for early initiation of treatment leading to a favourable outcome.